MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F (S/L) PICC WITH STIFFENING STYLET INTERMEDIATE TRAY 30CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F (S/L) PICC WITH STIFFENING STYLET INTERMEDIATE TRAY 30CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 4132100
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will be evaluated.Results are expected soon.A lot history review (lhr) of rebw0256 showed one other similar product complaint from this lot number.
 
Event or Problem Description
It was reported that when priming the picc it began leaking at the 2 cm mark.This occurred before the picc was inserted, there was no contact with the patient.Another picc was placed successfully.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the per-q-cath picc was confirmed, but where or when the catheter was damaged cannot be verified.One 2 fr per-q-cath picc was returned for evaluation.The picc was received with the stylet in the lumen.The catheter length had not been modified.A leak was identified in the 2fr tubing near the 1 cm depth mark.The leak site was microscopically examined and a split was found in the tubing.Impressions were observed in the tubing adjacent to the splits.The catheter was cut longitudinally to examine the leak site from within the catheter, which revealed similar damage on the internal surface of the tubing.The adjoining surfaces of the split tubing revealed a granular appearance.It is possible that the reported leak was caused when the catheter was compressed against the stylet.The catheter may have been compressed against the stylet while in transit, storage, or preparation for insertion.The product ifu states, ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth-edged atraumatic clamps or forceps.¿ manipulation of the stylet within the lumen can also damage the catheter if the stylet is not wetted prior to repositioning.The ifu indicates to never use force to remove stylet.Resistance can damage the catheter.A review of the dhr showed that no problems were identified.A lot history review (lhr) of rebw0256 showed one other similar product complaint from this lot number.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 2F (S/L) PICC WITH STIFFENING STYLET INTERMEDIATE TRAY 30CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7246256
Report Number3006260740-2018-00129
Device Sequence Number1741622
Product Code LJS
UDI-Device Identifier00801741035210
UDI-Public(01)00801741035210
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4132100
Device Catalogue Number4132100
Device Lot NumberREBW0256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1